Frequent Contributor (1K+ posts)
Member # 28081
Great info Tincup...Is it a good idea to pulse, or not?
-------------------- Psalm 46 1 God is our refuge and strength Posts: 1367 | From North Jersey | Registered: Sep 2010
| IP: Logged |
Honored Contributor (10K+ posts)
Member # 5829
I'd pulse if I was on Mepron. The die off for me was so horrible I would beg to have a break. It can get you back to wanting to live, to put it nicely, and make you want to restart with treatment. Otherwise you might want to quit and give up, like I have done in the past.
Personally I like to be somewhat functioning while treating. The pulsing helps with that situation.
Do note- Mepron herxes can be VERY bad emotionally. Deep dark depression, even anxiety, etc. Some experience suicidal thoughts.
So a break is good in my opinion.
Plus you save several hundred dollars between the Mepron and Zith for that week.
My LLMD is putting me back on Mepron after I spent 5-6 months on it in 2010. When I called CVS to see whether the prescription had come in, they said it had. Last time I was on Mepron, CVS told me it cost my insurance company $3500 for a three month supply and my copay was $65. This time it is $4000 and an $80 copay.
This for a drug that probably did not work the first time around. I am having babesia symptoms. Oh yes, it was the most miserable drug I have taken to date.
Posts: 705 | From WA state | Registered: Jul 2011
| IP: Logged |
Pulsing was not effective for me. I got progressively worse as the treatment went on. The only thing to really work for me has been high dose antibiotics every day along with high quality supps and probiotics.
I take Mepron every day. It is definitely not the most pleasant drug, but it is bearable for me.
IP: Logged |
My LLMD had me on Mepron with ABX until the C. diff came back so she had me stop taking the ABX and changed me to a three week on and one week off . She said that is to ensure that the babesia does not develop resistance to mepron without the ABX on board. She did not say anything about die off. What folks here have pointed out about Mepron blues is important, it can cause a depression or make one worse, and the third and fourth month are frankly tough...its like a mack truck comes out and hits you. I would have to just lie down in my office and take a nap on the floor.....then it got better. Now month nine its not too bad...just expensive and drinking olive oil at breakfast is sort of tough. I still sort of hate the stuff,, but 3 weeks on and 1 week off is a nice break. Remember to take 25mg of fat with each dose. I usually just take olive oil...